Age: 20 Male
Symptoms: Rash covering from Face, hand to hand(up the arms, across the entire back and chest and underarms), to about mid-calf.
I first realized I had swollen lymphnodes maybe 2-3 weeks ago(Memorial Day). One was on the back of my neck and the other was above the collar bone. It's not really sensitive or painful, but they are swollen about bean size. I went and saw a doctor, who examined me, took my temperature, which was about 98.1 and gave me amoxicillin to take twice a day until the prebscription ran out.
I had to do my Army annual training from the 5th of June till the 13th. On the 6th of june, at night I broke out into a really bad sweat and fever. I could feel my temperature rise and I woke up in a really bad sweat, that drenched my body. On the 7th of June, early morning, as I'm packing all my gear I break out into another really bad sweat, ask my buddies if they are hot also(to which they replied no), then removed the BDU blouse. At this time I realized I had red blotchy skin traveling up both arms and a bit on the side of the body. I went and saw the medic, who took my temperature and gave me Benadryal to take for 10 days, three times a day.
On the 9th of June the rash spread violently across the body, covering my face, my arms and hands, chest, torso, back, thighs and mid calf. It didn't itch, but my face felt swollen and inflammed. The medic sent me to the Troop Medical Center(TMC) where another medic saw me and told me that the "hives" was a reaction to the amoxicillin I was taking, telling me that I'm allergic to it. He gave me a shot of benedryal, and benedryal pills to take 3 times a day. The rashes faded and life resumed back to normal.
On June 18th, in the morning I wake up to my hands itching violently. I look at them and it looks like small bumps travelling from thumbs to fingers, and small red dots on my forearms. I took some benedryal and the itching stopped. However, later in the night, when preparing to sleep I noticed that my thighs and midcalves, forearms and hands, and lower back are covered in the "hives" again. Red blotchy skin, "patches" all over the skin, real itchy. No fever, I stayed plenty hydrated, and I haven't taken amoxicillin since I was told to stop. My lymphnodes are still swollen and infact it has spread. 2 in an area on the back of my neck, then 1 directly across from 2, 1 still in the area above the collar bone, and now in the groin, 2 on the right and then 3 on the left side. Accompaning this outbreak of hives is a horrible sore throat. It's real sensitive, it hurts to sneeze, but talking, drinking, eating feels fine.
I'm just curious as to what this might be. Is it an allergy, stress related, or something worse?
Sometimes stress can exacerbate any type of exanthams or rash. In any case, it seems like a dermatologist referral is in order. If the benadryl isn't helping, you may want to consider a short course of steroids.
The best way to evaluate the rash would be to biopsy the lesion to give a more concrete diagnosis. This needs to be discussed with your dermatologist.
Regarding the sore throat - most cases are viral. However, I would swab it to ensure it isn't strep. Other causes of an extended course of sore throat would be other viruses such as Epstein-Barr (i.e. mononucleosis) or Coxackie virus - both of which are normally treated supportively. The enlarged lymph nodes suggests that an infection is at play here.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.